Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS Green Bay, WI

April 4, 2018

NWS Green Bay, WI issued this small craft advisory at Apr 4, 2018, 9:06 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2018, 9:06 AM CDT (14:06 UTC)
Expired
Apr 4, 2018, 4:00 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

111 
WHUS73 KGRB 041406
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
906 AM CDT Wed Apr 4 2018

LMZ541>543-042100-
/O.EXP.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/
/O.NEW.KGRB.SC.Y.0030.180404T1406Z-180404T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
906 AM CDT Wed Apr 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 4 PM CDT this afternoon.

* WINDS...Northwest 10 to 20 knots with gusts to 25 knots. 

* WAVES...2 to 4 feet subsiding to less than 2 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-041515-
/O.EXP.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
906 AM CDT Wed Apr 4 2018

...GALE WARNING HAS EXPIRED...

Winds have diminished below gale force, but northwest winds will
continue to gust to 25 knots through late afternoon.  Limited wave
action on the bay due to ice coverage.

$$

mpc
1 follow-up statement
284 
WHUS73 KGRB 041525
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1025 AM CDT Wed Apr 4 2018

LMZ541>543-042100-
/O.CON.KGRB.SC.Y.0030.000000T0000Z-180404T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1025 AM CDT Wed Apr 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...Northwest 10 to 20 knots with gusts to 25 knots.

* WAVES...2 to 4 feet subsiding to less than 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 6:30 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 4, 6:30 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
630 AM CDT Wed Apr 4 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 324 AM CDT Wed Apr 4 2018

The storm that had a hard time getting going is finally coming to
an end across northeast Wisconsin as the heaviest snowbands are
exiting to the east as low pressure pulls away from the region.
The storm produced a solid 6 to 12 inches of snow across the
area with the highest totals from central Wisconsin towards
northeast Wisconsin or roughly from a line from Stevens Point to
Oconto. Although the heaviest snow has come to an end, additional
light accumulations are possible this morning as Doppler Radar and
METAR observations show light snow continuing across the area
during the early morning hours. The highest totals will be across
east-central Wisconsin where these additional snow showers will
linger the longest, with an additional 1 to 2 inches possible.
Therefore will keep the current headlines until their expiration
as clearing the roadways will likely take a few hours given the
amount of snow that fell overnight.

Once the snow clears later this morning, clouds will linger for
much of the day with some peeks of sun possible, especially across
central Wisconsin where drier air will advect in from the west.
Highs today will stay relatively cool for this time of year
ranging from the upper 20s across the north, with highs in the
lower 30s across east-central Wisconsin meaning highs will be a
good 15 to 20 below normal for this time of year.

Skies will become mostly clear tonight as a ridge of high pressure
builds in across the western Great Lakes region. The ridge will
also being light winds to go along with the clearing skies.
Despite MOS guidance only dropping lows into the middle to upper
teens across most of the area, the uncharacteristically cold
airmass in place combined with a fresh snow pack of 6 to 12 inches
of snow should lead to overnight lows several degrees below these
guidance numbers. Therefore will drop overnight lows a good 5
degrees from guidance to around 10 degrees across central and
north-central Wisconsin, with middle to upper teens across east-
central Wisconsin and the lakeshore.

The high shifts east on Thursday, as another low pressure system
approaches from the west. This low will be fairly disjointed and
much weaker than this previous system, as evidenced by the
different model solutions. There are some models that keep the
area mainly dry Thursday afternoon, while others bring a swath of
light rain or snow to the area. Therefore will keep a chance for
precipitation in Thursday afternoon as faith in the model
solutions is fairly low given the different scenarios. Highs
Thursday will still be cool for this time of year, topping out in
the middle to upper 30s.

.LONG TERM...Thursday Night Through Tuesday
Issued at 324 AM CDT Wed Apr 4 2018

Main story for this period will be the well below normal temps
which will continue into the middle of next week. There are
chances for rain or snow across the entire area Thursday night
into Friday and again later Sunday into Monday, along with small
chances of snow showers across the far north Thursday night into
Saturday.

For the late Thursday afternoon and Thursday night system, there
are two camps on the evolution of this system. The NAM/Canadian
pretty much split the area with higher precipitation totals to the
south with the southern system with a chance of mainly snow
Thursday night across the area with the northern system. The
GFS/ECMWF models bring a swath of precipitation across the area
Thursday night. These differences lead to much uncertainty in
snowfall amounts across the area. Blustery and cold conditions
expected on Friday. Took a compromise between the warmer mex
guidance and the colder EC guidance for highs. There will be some
scattered snow showers or flurries, especially across the north.
The unseasonably cold air will continue through the weekend into
the first half of next week. Small chances for snow showers
continue Friday into the weekend across the far north. The next
system will bring more rain/snow to the area Sunday night into
Monday. At this point, probably more snow Sunday night with a
mix on Monday as boundary layer warms due to strong April sun.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 629 AM CDT Wed Apr 4 2018

Conditions have improved markedly across the region as snow
continues to end from west to east. VFR conditions prevail across
the western TAF sites, with MVFR conditions hanging on across the
east where light snow continues to fall. Drier air will cause all
areas to improve to VFR this morning with gusty winds continuing
until later this afternoon when a ridge of high pressure brings
lighter winds to the area. VFR conditions should continue into the
overnight hours as the ridge drifts over the western Great Lakes.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 7 AM CDT this morning for WIZ020>022-
031-037>040-045-048>050-073-074.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Kurimski
Hazardous weather outlook, Apr 4, 3:23 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
323 AM CDT Wed Apr 4 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
323 AM CDT Wed Apr 4 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

A winter storm will continue to wind down with light additional
snowfall accumulations early this morning. Gusty northwest winds
will cause some blowing and drifting snow. Difficult travel
conditions are likely during the morning commute until area
roadways can be cleared.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A light snowfall accumulation is possible Thursday afternoon into
Thursday night, which may create hazardous travel conditions at
times.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements this
morning to the National Weather Service in Green Bay.

LMZ521-522-541>543-050830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
323 AM CDT Wed Apr 4 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A strong low pressure system will bring gale force gusts from the
northwest this morning. A Gale Warning is in effect for all areas
this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

Kurimski/Eckberg

In the hours before

Special weather statement, Apr 4, 6:47 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
647 AM CDT Wed Apr 4 2018

WIZ020>022-031-037>040-045-048>050-073-074-041500-
Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
647 AM CDT Wed Apr 4 2018

...LIGHT SNOW WILL CONTINUE TO WIND DOWN THIS MORNING...

Look for light snow or flurries to continue this morning across
east-central and northeast Wisconsin. Little to no additional
snowfall accumulation is expected.

Although the heaviest snowfall has come to an end, roads could
still be snow covered and slippery during the morning commute
until they are cleared. Motorists should exercise caution when
traveling during the early morning hours.

Kurimski
Local storm report, Apr 4, 7:22 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
722 AM CDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     SNOW             TIGERTON                44.73N 89.05W
04/04/2018  M11.8 INCH       SHAWANO            WI   TRAINED SPOTTER

&&

TIMMU
Local storm report, Apr 4, 7:24 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
724 AM CDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     SNOW             RHINELANDER             45.63N 89.41W
04/04/2018  M8.3 INCH        ONEIDA             WI   BROADCAST MEDIA

            STORM TOTAL AT WJFW RHINELANDER. SNOW DEPTH 15 INCHES.

&&

MPC
Local storm report, Apr 4, 8:15 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     SNOW             3 WSW HOWARD            44.54N 88.12W
04/04/2018  M9.5 INCH        BROWN              WI   NWS EMPLOYEE

&&

TIMMU
Local storm report, Apr 4, 8:30 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
830 AM CDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             THORNTON                44.80N 88.69W
04/04/2018  M12.3 INCH       SHAWANO            WI   PUBLIC

0725 AM     SNOW             WISCONSIN RAPIDS        44.40N 89.84W
04/04/2018  M10.0 INCH       WOOD               WI   PUBLIC

0750 AM     SNOW             CLINTONVILLE            44.61N 88.75W
04/04/2018  M11.7 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

TIMMU
Local storm report, Apr 4, 9:04 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
904 AM CDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     SNOW             MANITOWOC               44.08N 87.66W
04/04/2018  M5.5 INCH        MANITOWOC          WI   EMERGENCY MNGR

&&

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.